Alert archive / Arkansas / Flash Flood Warnings in 2012

Flash Flood Warning 23, NWS Little Rock, AR

August 30, 2012Desha County, Lincoln County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 30, 2012, 5:30 PM CDT for Desha County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2012, 5:30 PM CDT (22:30 UTC)
Expired
Aug 30, 2012, 8:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Desha County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WGUS54 KLZK 302230
FFWLZK
ARC041-079-310130-
/O.NEW.KLZK.FF.W.0023.120830T2230Z-120831T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 PM CDT THU AUG 30 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DESHA COUNTY IN SOUTHEAST ARKANSAS...
  LINCOLN COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 830 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF HEAVY RAINFALL 3 MILES SOUTHWEST OF DUMAS. DOPPLER RADAR
  INDICATES 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE
  WARNED AREA IN THE PAST 3 HOURS. A RAIN BAND ASSOCIATED
  WITH TROPICAL DEPRESSION ISAAC IS CURRENTLY MOVING THROUGH THE
  WARNED AREA AND IS YEILDING RAIN RATES OF 2 TO 3 INCHES PER HOUR.
  AS A RESULT...FLASH FLOODING IS LIKELY TO OCCUR. WHILE
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROHWER...             DUMAS...              YANCOPIN...
  WOODVILLE...          WHITEFIELD...         WATSON...
  WARRENTON...          OMEGA...              NEBO...
  MORGAN PT REC AREA... MITCHELLVILLE...      MILLS...
  MCGEHEE...            MASONVILLE...         LUCCA LANDING...
  KELSO...              JERSEY POINT...       GRADY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3378 9113 3372 9114 3367 9103 3370 9120
      3362 9113 3356 9143 3377 9145 3379 9164
      3407 9190 3407 9173 3417 9169 3408 9145
      3398 9139 3400 9132 3399 9132 3396 9136
      3393 9103 3385 9106 3378 9098

$$

64

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:00 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 30, 3:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU AUG 30 2012

.AVIATION...
THE REMNANTS OF HURRICANE ISAAC WILL TRACK FROM NORTHERN LOUISIANA
THROUGH WESTERN ARKANSAS LATE TONIGHT/FRIDAY. EAST OF THE TRACK...
RAIN WILL BE HEAVY/EXCESSIVE...AND WIDESPREAD IFR CEILINGS/MVFR
VISIBILITIES WILL DEVELOP. GUSTY EAST/NORTHEAST WINDS WILL
OCCUR THROUGH THIS EVENING...WITH WINDS GRADUALLY TURNING TO
THE SOUTHEAST AND SOUTH TONIGHT/FRIDAY. (46)
&&

.DISCUSSION...REMNANTS OF ISAAC APPEAR TO BE CENTERED NEAR RUSTON
LOUISIANA...MOVING TO THE NORTHWEST. SATELLITE AND RADAR IMAGERY
CONTINUE TO INDICATE THAT A SUBSTANTIAL AMOUNT OF INTERACTION WITH
MID LEVEL DRY AIR HAS OCCURRED...AND HAS AFFECTED ISAAC DURING ITS
APPROACH TO ARKANSAS.

EXPECT A INCREASED CHANCE FOR SEVERE WEATHER ASSOCIATED WITH ISAAC
DURING THE DAY ON FRIDAY. BREAKS IN CLOUD COVER SHOULD ALLOW FOR
LOCAL INCREASES IN INSTABILITY...ALLOWING FOR SMALL SCALE
ENVIRONMENTS THAT SUPPORT DOWNWARD MOMENTUM TRANSFERS...AND BRIEF
TORNADIC DEVELOPMENT.

RESIDUAL...SCATTERED SHRA/TSRA DEVELOPMENT EXPECTED DURING THE DAY
SATURDAY AND SUNDAY...AS SMALL SCALE BOUNDARIES ACT ON RELATIVELY
HIGH THETA-E AIR TO SUPPORT CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  82  72  88 /  80  90  80  40
CAMDEN AR         72  87  73  92 /  90  90  80  20
HARRISON AR       68  77  69  84 /  90  90  90  60
HOT SPRINGS AR    71  83  72  90 /  90 100  90  30
LITTLE ROCK   AR  72  84  73  90 /  90 100  90  30
MONTICELLO AR     73  88  74  92 /  90  90  70  20
MOUNT IDA AR      71  82  72  90 /  90 100  90  30
MOUNTAIN HOME AR  70  80  70  86 /  90  90  80  50
NEWPORT AR        72  84  73  89 /  80  80  80  40
PINE BLUFF AR     72  86  73  91 /  90  90  80  30
RUSSELLVILLE AR   71  81  72  90 /  90 100  90  40
SEARCY AR         72  83  73  88 /  90  90  80  40
STUTTGART AR      72  85  73  90 /  90  90  80  30

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 7 AM FRIDAY TO 1 AM CDT SATURDAY FOR
BAXTER-BOONE-FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-
SEARCY-SHARP-STONE.

FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

LAKE WIND ADVISORY UNTIL 7 PM CDT FRIDAY FOR CLARK-CLEBURNE-
CONWAY-GARLAND-HOT SPRING-JOHNSON-LOGAN-MONTGOMERY-PERRY-PIKE-
POLK-POPE-SCOTT-VAN BUREN-YELL.

LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR
ARKANSAS-BRADLEY-CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-
GRANT-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-PULASKI-
SALINE-WHITE-WOODRUFF.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GRANT-JEFFERSON-
LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-PULASKI-SALINE-WHITE-
WOODRUFF.

&&

SHORT TERM...55 / LONG TERM...227
Hazardous weather outlook, Aug 30, 12:45 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT THU AUG 30 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311800-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1245 PM CDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE REMNANTS OF HURRICANE ISAAC WILL MOVE FROM CENTRAL LOUISIANA
THIS MORNING INTO SOUTHWEST ARKANSAS BY THIS EVENING. SURROUNDING
ISAAC...RAIN WILL OVERSPREAD AREAS GENERALLY SOUTH OF CLARKSVILLE
AND BATESVILLE THROUGH SUNSET. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE AS WELL. RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE
BUILDING NORTHWARD TONIGHT AS ISAAC HEADS THROUGH WESTERN SECTIONS
OF THE STATE.

RAIN WILL BE HEAVY AT TIMES. THROUGH TONIGHT...RAINFALL TOTALS OF
ONE TO THREE INCHES WILL BE COMMON...WITH HIGHER TOTALS APPROACHING
FIVE INCHES IN SOUTHEAST ARKANSAS. AS THE GROUND BECOMES SATURATED
IN THE SOUTHEAST...FLASH FLOODING COULD RESULT. REMEMBER...HEAVY
RAINFALL CAN LEAD TO FLASH FLOODING...EVEN IN AREAS EXPERIENCING
PROLONGED DROUGHT.

WITH THE APPROACH OF THE STORM...WINDS WILL BECOME GUSTY. WINDS SUSTAINED
AT 20 TO 30 MPH WILL BE COMMON...WITH GUSTS OVER 40 MPH POSSIBLE.
THE WIND WILL CREATE DANGEROUS CONDITIONS ON AREA BODIES OF WATER.
ALSO...TREE LIMBS WEAKENED BY DROUGHT WILL SNAP MORE EASILY...AND
THIS COULD CREATE POWER OUTAGES.

ISOLATED TORNADOES ARE COMMON SURROUNDING A TROPICAL SYSTEM.
TORNADOES USUALLY FORM IN RAIN BANDS TO THE NORTH AND EAST OF THE
CENTER OF THE SYSTEM. WHILE SOME BANDING WILL BE NOTED IN SOUTHEAST
ARKANSAS THROUGH TONIGHT...THERE WILL BE MORE BANDING IN CENTRAL AND
SOUTHERN MISSISSIPPI AND SOUTHWEST ALABAMA. THIS IS WHERE TORNADOES
WILL BE MOST LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE REMNANTS OF ISAAC WILL CONTINUE TO AFFECT ARKANSAS FRIDAY...
WITH HEAVY RAINFALL CONTINUING. ADDITIONAL RAINFALL TOTALS OF
TWO TO FOUR INCHES WILL BE POSSIBLE...PRIMARILY IN CENTRAL AND
NORTHERN ARKANSAS. FLASH FLOODING WILL REMAIN A CONCERN...AND
LOCALIZED RIVER FLOODING COULD OCCUR AS WELL.

ISOLATED TORNADOES WILL AGAIN BE POSSIBLE. HOWEVER...WIDESPREAD RAIN
WILL TEND TO STABILIZE THE ATMOSPHERE...AND THIS WILL MINIMIZE THE
TORNADO CONCERN.

GUSTY WINDS WILL CONTINUE ON FRIDAY...BUT WILL DIMINISH LATE IN THE
DAY.

ONCE THE REMNANTS OF ISAAC MOVE OUT OF ARKANSAS BY SATURDAY...DRY
WEATHER WILL RETURN...WITH WARM TEMPERATURES TO START OUT NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY IN SOUTHEAST
ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

In the hours before

Local storm report, Aug 30, 2:41 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND DMG SHERWOOD                34.83N 92.21W
08/30/2012                   PULASKI            AR   PUBLIC

            LARGE TREE LIMB DOWN.

0220 PM     NON-TSTM WND DMG NORTH LITTLE ROCK       34.79N 92.26W
08/30/2012                   PULASKI            AR   PUBLIC

            TREE DOWN ON JFK AND 20TH STREET.

0233 PM     NON-TSTM WND DMG 2 W DOWNTOWN LITTLE ROC 34.73N 92.27W
08/30/2012                   PULASKI            AR   TRAINED SPOTTER

            TREES REPORTED DOWN ON THE UAMS CAMPUS.

&&

224
Local storm report, Aug 30, 2:58 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     NON-TSTM WND DMG RUSSELLVILLE            35.27N 93.14W
08/30/2012                   POPE               AR   PUBLIC

            TREE REPORTED DOWN.

&&

224

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 2:01 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more42 hr
Aug 30, 10:13 AM CDTLake Wind AdvisoryLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 13 more33 hr
Aug 30, 10:13 AM CDTWind AdvisoryLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 13 more9 hr

Nearby

Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.